Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Addicted to pain killers

Both my parents and a lot of my family has always had addictions to pain killers... after having my baby i had a lot of problems and was constantly having to take pain killers (i was really in pain due to surgery and such).. now i think im addicted.. i dont take all day every day but i have to take it otherwise i feel like im in alot of pain.. i dont know what to do.. like i said i dont take it all day all the time but if i dont take it i feel like im in alot of pain and have to take some

Answer Question
 
Anonymous

Asked by Anonymous at 11:12 PM on Apr. 26, 2009 in Babies (0-12 months)

Answers (8)
  • talk to your doctor about "weaning" yourself off of them....that way you don't withdrawl..especially if you're BFing that won't be good for baby. You need to let doc know ASAP
    calliesmommie

    Answer by calliesmommie at 11:13 PM on Apr. 26, 2009

  • if i let a doctor know they will just stop writing the medicine and i will withdrawl really badly. I am no longer breastfeeding by the way.
    Anonymous

    Answer by Anonymous at 11:14 PM on Apr. 26, 2009

  • What about an over the counter pain killer in place for weaning off?
    jeanclaudia

    Answer by jeanclaudia at 11:17 PM on Apr. 26, 2009

  • over the counter pain killers dont work when you've been taking narcotics. I've tried to wean myself before and got extremely sick and it was hard to take care of my baby. I felt like i had the severe flu and i couldnt get out of bed. it was horrible.
    Anonymous

    Answer by Anonymous at 11:18 PM on Apr. 26, 2009

  • The pain you are describing sounds like rebound pain and it's really common even with something like Tylenol. You need to stop taking the pills.
    MoonLover06

    Answer by MoonLover06 at 11:49 PM on Apr. 26, 2009

  • You need to stop taking them, talk to your doctor. They will HELP you go through the withdraws. If you don't take care of it now, it'll get worse and that won't be good at all.
    Anonymous

    Answer by Anonymous at 1:17 AM on Apr. 27, 2009

  • Go to your doctor. Tell them that you know you have been taking X mediciation for a while now for legitimate pain. Tell them you'd like to try to stop taking it, so that you don't have to take it forever. Ask them the best way to stop without shocking your body. That way, you're not saying, "hey I'm addicted". Doctors know that when your body is used to taking it, that just stopping cold turkey is not good for you.
    Krysta622

    Answer by Krysta622 at 7:32 AM on Apr. 27, 2009

  • Krystal is right. Don;t run in there screaming, Im addicted. Just say exactly what she said....I do not want to take this med anymore and I dont want to stop cold turkey. THe pain you are feeling is withdrawal pain. Its a vicious cycle and those of you who tell her to "just stop taking it" dont understand. Its not like that. YOu cant just stop unless you are ready to be in bed for a few days sick as a dog. Its not dangerous to go cold turkey on opiates such as hydrocodone but its not pleasant and makes staying clean very very hard. I ve been there, I know and got the t shirt and the history to prove it. Its a hard road. May I ask what youre taking? PM me if you like. Ive been up and down this road so many times that I cant count. I have never had to go into treatment because I never had all that much in my system, but its what it does to your mind that is so hard. I still crave it, and sometimes still need it for pain.
    momofsaee

    Answer by momofsaee at 8:42 AM on Apr. 27, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN